• has anyone lost their voice (laryngitis) with Avastin? Other side effects of Avastin?

    Asked by Laralee on Sunday, May 20, 2012

    has anyone lost their voice (laryngitis) with Avastin? Other side effects of Avastin?

    4 Answers from the Community

    4 answers
    • workit's Avatar

      Google avastin (Bevacizumab), check the national library of medicine/NIH site - www.nlm.nih.gov. You can read about the side effects there, and yes, voice changes is listed. You can also read the warning at the top of the page for more serious side effects.

      It is an antiangiogenic drug (inhibits new blood vessel formation) and can affect wound healing among other things. I think there is a push by the manufacturer to get it used for more types of cancer than what it was originally approved for.

      I know a patient who just stopped using it in a clinical trial due to serious urinary complications she developed plus she didn't like the nasal septum perforation it caused, and a surgery wound was healing oddly. I know another patient that, to my knowledge, has not had any side effects like that.

      I hope the information on the nlm.nih site helps you with any questions you may have.

      over 4 years ago
    • mitchell1159's Avatar

      Avastin affects everyone differently. I was taking the medication for almost a year and only experienced fatigue and neaseau as far as I can tell since I was on other chemo meds at the same time and it is hard to distinguish what caused what. Unfortunately none of them worked so it is onto more radiation and hopefully some clinical trials because my tumors are more aggressive then ever.

      over 4 years ago
    • blackcamaros' Avatar

      I have not lost my voice, but have become very hoarse. I have had 3 infusions,one every other week, and am scheduled for more. But, at this point in time, the evastin is the only thing keeping me alive, as the temodor is no longer working, and my DR's think I have a Temodar resistant cancer.

      about 4 years ago
    • Lirasgirl33's Avatar

      Yes I have. It usually only lasts for the first couple of days after infusion. I've also experienced a lot of nasal congestion and drainage. I keep having to blow my nose. I end up with a nosebleed from the blowing. I have to be a little more careful.

      over 2 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more high-grade astrocytoma (also called glioblastoma) questions.  Also, don't forget to check out our High-Grade Astrocytoma (also called Glioblastoma) page.